Interval rearrangement ensembles

  • A. Teplinsky Institute of Mathematics NANU


UDC 517.5

We introduce a new concept of interval rearrangement ensembles (IRE), which is a generalization of interval exchange transformations (IET). This construction expands the space of IETs in accordance with the natural duality that we pinpoint. Induction of Rauzy–Veech kind is applicable to IREs. It is conjugate to the reverse operation by the duality mentioned above. A natural extension of an IRE is associated with two transversal flows on a flat translation surface with branching points.


M. Keane, Interval exchange transformations, Math. Z., 141, 25–31 (1975). DOI:

W. A. Veech, Interval exchange transformations, J. Anal. Math., 33, 222–272 (1978). DOI:

G. Rauzy, ' Echanges d’intervalles et transformations induites, Acta Arith., 34, 315–328 (1979). DOI:

M. S. Keane, G. Rauzy, Stricte ergodicité des échanges d’intervalles, Math. Z., 174, 203–212 (1980). DOI:

H. Masur, Interval exchange transformations and measured foliations, Ann. Math., 115, 169–200 (1982). DOI:

W. A. Veech, Gauss measures for transformations on the space of interval exchange maps, Ann. Math., 115, 201–242 (1982). DOI:

M. Viana, Ergodic theory of interval exchange maps, Rev. Mat. Complut., 19, 7–100 (2006). DOI:

А. Ю. Теплинский, К. М. Ханин, Жесткость для диффеоморфизмов окружности с особенностями, Успехи мат. наук, 59, № 2, 137–160 (2004). DOI:

О. Ю. Теплiнський, Гiперболiчна пiдкова для дифеоморфiзмiв кола зi зламом, Нелiнійні коливання, 11, № 1, 112–127 (2008).

K. Khanin, A. Teplinsky, Renormalization horseshoe and rigidity for circle diffeomorphisms with breaks, Comm. Math. Phys., 320, 347–377 (2013). DOI:

K. Cunha, D. Smania, Renormalization for piecewise smooth homeomorphisms on the circle, Ann. Inst. H. Poincaré Anal. Non Linéaire, 30, 441–462 (2013). DOI:

K. Cunha, D. Smania, Rigidity for piecewise smooth homeomorphisms on the circle, Adv. Math., 250, 193–226 (2014). DOI:

How to Cite
Teplinsky, A. “Interval Rearrangement Ensembles”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 75, no. 2, Mar. 2023, pp. 247 -68, doi:10.37863/umzh.v75i2.6341.
Research articles